Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 73, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 19, 2021, 4:11 AM EDT. It took effect at Jul 19, 2021, 9:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2021, 4:11 AM EDT (08:11 UTC)
- In effect from
- Jul 19, 2021, 9:00 AM EDT
- Expired
- Jul 19, 2021, 6:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
323 WHUS73 KMQT 190811 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 411 AM EDT Mon Jul 19 2021 LSZ244-191615- /O.NEW.KMQT.SC.Y.0073.210719T1300Z-210719T2200Z/ Eagle River to Manitou Island MI- 411 AM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt expected. * WHERE...Eagle River to Manitou Island MI. * WHEN...From 9 AM this morning to 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
521 WHUS73 KMQT 191343 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 943 AM EDT Mon Jul 19 2021 LSZ244-192145- /O.CON.KMQT.SC.Y.0073.000000T0000Z-210719T2200Z/ Eagle River to Manitou Island MI- 943 AM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
728 WHUS73 KMQT 192007 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 407 PM EDT Mon Jul 19 2021 LSZ244-200415- /O.CON.KMQT.SC.Y.0073.000000T0000Z-210719T2200Z/ /O.NEW.KMQT.SC.Y.0074.210720T0600Z-210720T2100Z/ Eagle River to Manitou Island MI- 407 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY... * WHAT...For the first Small Craft Advisory, west winds 10 to 15 kt occurring. For the second Small Craft Advisory, northeast winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Eagle River to Manitou Island MI. * WHEN...For the Small Craft Advisory, until 6 PM EDT this evening. For the Small Craft Advisory, from 2 AM to 5 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248>251-200415- /O.NEW.KMQT.SC.Y.0074.210720T0900Z-210721T0000Z/ Huron Islands to Marquette MI-Marquette to Munising MI- Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 407 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY... * WHAT...North winds 10 to 20 kt and waves 2 to 5 ft expected. * WHERE...Huron Islands to Marquette MI, Marquette to Munising MI, Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...From 5 AM to 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250-200415- /O.NEW.KMQT.SC.Y.0074.210720T1500Z-210721T0000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 407 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 11 AM to 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ240-241-200415- /O.NEW.KMQT.SC.Y.0074.210720T0900Z-210720T2100Z/ Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- 407 PM EDT Mon Jul 19 2021 /307 PM CDT Mon Jul 19 2021/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO 5 PM EDT /4 PM CDT/ TUESDAY... * WHAT...Northeast winds 10 to 20 kt and waves 2 to 5 ft expected. * WHERE...Saxon Harbor WI to Black River MI and Black River to Ontonagon MI. * WHEN...From 5 AM EDT /4 AM CDT/ to 5 PM EDT /4 PM CDT/ Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ242-243-245-200415- /O.NEW.KMQT.SC.Y.0074.210720T0600Z-210720T2100Z/ Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Manitou Island to Point Isabelle MI- 407 PM EDT Mon Jul 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper Entrance of Portage Canal to Eagle River MI and Manitou Island to Point Isabelle MI. * WHEN...From 2 AM to 5 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 3:56 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 19, 3:56 AM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Marquette MI 356 AM EDT Mon Jul 19 2021 .SHORT TERM...(This evening through Monday) Issued at 340 PM EDT SUN JUL 18 2021 Widespread smoke associated with the wildfires in Ontario and Manitoba has been the most exciting thing over our region today. This is producing haze over much of the region. So far observation sites haven't registered any visibility reductions, so its been hard to say how much dinural mixing may be creating some smokey smells at the surface. HRRR Smoke product continues to suggest some smoke could mix down this afternoon, mainly in the interior west. Daytime highs so far have climbed into the 80s for most. The exceptions are along Lake Superior, mainly east of Marquette and up in the northern tip of the Keweenaw. Given the lake breeze off Superior didn't result in much of a temperature change, I expect even the lakeside communities could experience rising temperatures for the next few hours. The reason today has been warm and relatively uneventful is a surface high positioned over Lake Michigan/Wisconsin and upper level ridge emanating out Rockies extending into Ontario/Quebec. As we move through tonight and into tomorrow, expect the high to sink south as a cold front approaches the region late tomorrow evening. Light gradient flow in the eastern UP will allow for lake breezes to push well inland. MLCAPE looks to climb to near 1000 j/kg near the boundary, which would be enough for shower and thunderstorms to pop up, mainly in Delta and Schoolcraft. Shear looks weak so strong to severe storms are not expected at this time. Southwest winds over the western parts of Lake Superior and in the Keweenaw are expected to increase soon after sunrise tomorrow. Some models suggest 925 mb winds could approach 25 to 30mph in some places. Given mixing during the day tomorrow, the Keweenaw may have some gusty winds reach the surface. Its also going to be warm tomorrow. I'm a little uncertain how much shortwave radiation will be prevented from warming the lower atmosphere due to the continued smoke aloft, but generally upper 80s with some low 90s are possible, particularly away from the lakeshores. Coupled with the dry airmass and the lack of rain in recent memory, some elevated fire weather conditions may be possible from northern Houghton County northward. .LONG TERM...(Tuesday through Sunday) Issued at 355 AM EDT MON JUL 19 2021 The large scale pattern across the CONUS beginning on Tuesday will continue to be defined by upper-level ridging centered over the Rockies with the ridge axis extending northeast through the Northern Plains to near Hudson Bay. The sensible weather in the Upper Great Lakes will be determined by the passage of at least three short waves that rotate around the ridge and then dip southeastward across the area in NW flow. The first of these is Tuesday with the now well- advertised cold front passage. The timing of the second is still somewhat in question as there continue to be some run-to-run fluctuations in the models, but the general consensus is for another round of rain Wednesday night through Thursday. The third wave looks to move through on Saturday with yet another chance for rain. Tuesday morning, the cold front will have cleared the U.P. and the whole area will be seeing NNE to NNW winds in its wake. A few CAMs resolve a few showers lingering over the far east first thing in the morning, so have kept slight chance POPs through about 14z. As surface high pressure nudges into Northern Ontario on Tuesday, the surface flow over the U.P. will veer to NNE. Most guidance shows upslope-driven saturation to around 3 kft along the higher terrain of the north-central, including Marquette County, which could result in a few patches of drizzle. Although drizzle should be confined to the upslope regions, the stratus looks to hang on well into the day across much of the region, which will keep temps on the cool side. Highs should range from around 60 in the higher terrain of Marquette County to the mid 70s south central. Tuesday night and Wednesday look mostly dry as high pressure sinks south across Lake Superior and settles over the U.P. The only exception is over the far west on Wednesday where there could be a few scattered showers as Tuesday's cold front starts to push back north as a warm front. Right now it does not look like there will be enough instability for thunderstorms Wednesday. Wednesday night still features the best chance for widespread showers in the next week as this front continues to push back north and a mid-level wave rides southeastward along it. With PWATs rising back to around 1.5-1.75", a little bit of MUCAPE building back in, and shear vectors oriented along the front allowing for training of showers, there is the potential for some localized heavy rain Wednesday night into Thursday. This cloud cover/rain should keep overnight lows Wednesday night warmer than NBM guidance, and then suppress Thursday highs a little below NBM guidance as well. Should see highs Thursday mostly in the mid 70s. By Friday that front will sink back south and be replaced by high pressure again, leading to a dry and pleasant day with highs in the upper 70s and low 80s. Models continue to advertise another mid- level wave Saturday drawing the front back north towards the area and setting up another rain chance. Kept the NBM's chance POPs for now but if there continues to be a model consensus, could see an argument for increasing those. After Saturday, the GEFS and EPS show significantly increased spread in 850 mb temps which is to be expected in a pattern like this where subtle oscillations in the strength of the western U.S. ridge have significant impacts on temps locally here on its northeastern periphery. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 126 AM EDT MON JUL 19 2021 VFR conditions will prevail at all sites as the region remains under the influence of high pressure and a dry airmass. Winds will increase at KCMX ahead of an approaching cold front. A fairly thick layer of smoke associated with wildfires upstream is expected to remain over the region through this period. However, vsby is expected to remain VFR with only a low probability of brief MVFR conditions. Cigs may drop to near MVFR late evening at KCMX as clouds increase along with some scattered showers associated with the cold front. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 340 PM EDT SUN JUL 18 2021 Light winds are expected to continue tonight across the lake as surface high continues to dominate the region. This high will sink south tomorrow as a 925mb 25 to 30 knot LLJ moves into the western part of the lake. I'm skeptical about how much of these southwest winds will mix to the surface given the stable lower atmosphere, but high reporting platforms could end up observing some gustier conditions. Cold front will move through tomorrow night. Thunderstorms will be possible ahead of and along this boundary. Afterwards tomorrow night, north to northeast winds are expected to be 20 to 25 knots. By late Tuesday, winds look to return to 20 knots or less across the lake and remain there through the rest of the week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JP LONG TERM...RJC AVIATION...JLB MARINE...JP
Hazardous weather outlook, Jul 18, 4:35 PM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 435 PM EDT Sun Jul 18 2021 MIZ001>007-009>014-084-085-192045- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 435 PM EDT Sun Jul 18 2021 /335 PM CDT Sun Jul 18 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday night and then again Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-192045- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 435 PM EDT Sun Jul 18 2021 /335 PM CDT Sun Jul 18 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Monday night and then again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-192045- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 435 PM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday night and then again Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:07 PM EDT | Small Craft Advisory | MQT | 31 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.